Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What medications shouldnt be taken while having hemorrhoids ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
hi, my brother had hemorrhoids that couldn't be treated with procedures. because of these hemorrhoids he had to stop his plavix and aspirin due to bleeding. Three days ago my brother developed heart attack. now he is in the hospital and he developed bleeding from hemorrhoids because he must be treated with anticoagulants and can't stop them. is there any way to treat hemorrhoids to stop bleeding without compromizing his heart condition?
Posted Tue, 1 May 2012 in General Health
Answered by Dr. Robert Galamaga 23 minutes later

Thank you for your query.

I am sorry to hear that your brother is going through a stressful time. I trust he is in good hands and will do fine. At this point it is much more important to anticoagulate him to protect his heart. If he has bleeding he can easily be transfused with blood while they stabilize the heart.

As for the hemorrhoids, if the topical remedies are not working he may need a surgical intervention where a surgeon can use a small suture to tie off the hemorrhoid and remove the bleeding tissue. He will need to be on long term anticoagulation related to his heart condition so I think at this point a consultation with a general surgeon or colon and rectal specialist is in order. I don't think any of the surgical interventions would compromise his heart at all.

I hope this answer has been both adequate and informative. If you have additional followups I am available to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor